Mucosal fixed drug eruption in a patient treated with ornidazole.
Therapeutic drugs have been observed to cause a wide spectrum of adverse oral effects such as dry mouth, gingival enlargement, taste disturbance, oral mucosal ulceration, halitosis, etc.
A rare case of intra-oral fixed drug eruption (FDE) induced by ornidazole presenting on the hard palate, an extremely rare site for FDE, in a 40-year-old male is reported.
Ornidazole is a relatively newer 5-nitroimidazole derivative commonly prescribed for Amoebic dysentery in developing countries. FDE is a rare adverse drug effect characterized by onset of round/oval, erythematous macules on the skin or mucosa that can be associated with itching and burning sensation. The exact mechanism causing FDE is unknown.
Department of Public Health Dentistry, Sudha Rustagi College of Dental Sciences & Research, Faridabad, Haryana, India.
SourceJournal of dermatological case reports 6:1 2012 Mar 27 pg 21-4
Pub Type(s)Journal Article